View Full Version : Vincent's sad story

04-07-2015, 12:36 PM
Hello all,

I am 29 years old. I've had a really long hair since I was 13 and I first noticed that my parting in the middle is too big two years ago. It started being really transparent and I can see my scalp under the strong light. Being a rocker having hair was a part of my identity and style. I always had a fear of losing it and now my worst fears have come to life.

I shaved my head so I could see clearly where my hair is thinning and diffusing as well as to break my anxiety of being bald and to see how ugly I am without hair and my girlfriend told me that she sucks, she actually almost cried which made me seriously depressed.

My regimen:

Minoxidil 5% twice a day from December 2013 till April 2014, started again August 2014, Since December 2014 on Rogaine. Switched to once a day in March since I got bad itching and irritations on the scalp.

Lipogaine shampoo from September 2014 till December 2014, Regenpure from January till March 2014, now on Nizoral.

Derma roller once a week with applying minox 24 hours later since November 2014 but stopped in February 2015 since I feel it's not helping.

Using B-Complex vitamins, Zinc 10 mg, Biotin 300 g, Iron 18 mg, Pumpking, nettle and borago herbal tablet, Omea-3 Fatty Acids EPA & DHA 1000 mg per day. Also using Saw Palmetto Berries extract pills 1,800 mg on and off.

I used Alpecin shampoos ( caffeine based shampoos) and tried Meso Hair therapy where they dermaroll your head and inject dht blockers and hair boosters directly into your scalp. But when they started selling my suspicious shampoos with Asian letters that I couldn't understand I decided to take things into my own hands.

I decided not to take Propecia because I talked with a guy who is seriously messed up from finasteride and I made a mistake to go to propeciahelp.com where that guy now works and I decided to use Fin as last resort. It's not irreversible ED that worries me but irreversible brain fogs, anxiety and symptoms of derealization. As somebody who suffered from depression and anxiety in my early 20's I don't want those good times again. I know there are passionate fin users on the forums and I don't mean to provoke anybody or hurt anybody feelings.

Two days ago I noticed that the hair on my temples got smaller where it's been receding for a couple years now so I have decided to use Retin-A Retina-A (Tretonoin) for better absorption. But then I read people are using Azelaic Acid so which one should I use? Also should I use Emu Oil?

And I've been told in the pharmacy that they can only make you Tretonoin if you have a prescription so I am wondering how strong Tretonoin should I use? 0.1 % or 0.5 %?

I also decided to add some anti androgens such as Topical Spironolactone or Revivogen. Do they work at all?

I have NO INTENTION of being bald if I can help it so I am planning FUE HT in September in Turkey and even jumping on the lowest dose of Propecia before that. Also I am seriously considering RU.

You guys be the judge, I can be objective anymore because I stared at my hair for too long. It looks a bit worse than it really is because of the strong light on the pics. Do you think I should get on fin asap? Btw. the big parting is partly due to Traction Alopecia, the pony tails and long hair.

http://s27.postimg.org/lqef1emf3/new3.jpg (http://postimg.org/image/lqef1emf3/)

http://s29.postimg.org/buj9e4qdj/new_9.jpg (http://postimg.org/image/bhrv7y83n/full/)

http://s29.postimg.org/j1briimir/new_2.jpg (http://postimg.org/image/j1briimir/)

http://s29.postimg.org/bhrv7y83n/new_9.jpg (http://postimg.org/image/bhrv7y83n/)

http://s29.postimg.org/7uc41vzwj/new6.jpg (http://postimg.org/image/7uc41vzwj/)

http://s29.postimg.org/yclkj4jur/new_5.jpg (http://postimg.org/image/yclkj4jur/)

http://s29.postimg.org/bcjikjber/new_7.jpg (http://postimg.org/image/bcjikjber/)

My hair in all it's glory from 2007:

http://s23.postimg.org/bz3meqb13/Hairharhar.jpg (http://postimg.org/image/bz3meqb13/)

http://s23.postimg.org/dblbgm8gn/Hairharharhar.jpg (http://postimg.org/image/dblbgm8gn/)

04-07-2015, 02:33 PM
sorry to hear how rough you're taking it. make sure you stabilize your hair loss before having a transplant (unfortunately that means propecia or dutasteride). Also, make sure the person who does the procedure is an IAHRS surgeon. The good news is that you still have a lot of hair and that your hair appears curly/wavy....you appear to make an excellent transplant candidate.

04-07-2015, 07:07 PM
and my girlfriend told me that she sucks, she actually almost cried which made me seriously depressed.

How is this a negative? I would be jumping for joy.

On a serious note Propecia is your only realistic solution. All the other stuff in your current regimen(except minoxidil) is a total waste of time and will make little to no difference to your hair. I am not trying to force you to take it, in fact I don't think you should being that you are against it. Just realize that you are fighting a losing battle when you are not taking an AA. Don't even waste your time with a transplant without stabilizing your hair loss.

Agustin Araujo
04-07-2015, 07:34 PM

You're really going to need to get on a 5-alpha-reductase inhibitor if your want to keep all the hair that you have right now in the long term, such as Dutasteride or Finasteride. I've been taking Dutasteride for a bit over three months now and hair fall is becoming incredibly minimal, without any unwanted side effects whatsoever. Side effects are a possibility, though happen in a very small percentage of the population.

My point is, if you really want to save your hair in the long term, you'll need to at least take Finasteride so your hair doesn't keep getting worse. You still have great hair, and a full recovery could be possible if you tackle your hair loss right now with the best proven treatments before it becomes and adamant problem.

04-10-2015, 11:33 PM
Thanks for the reply and support guys. As somebody who had problems with keeping the erection up during the sex when I was depressed five years ago I just don't want to risk it at this stage. I shaved my head and I am waiting for it to grow to see the real situation. I also booked an appointment with Dr. Koray Erdogan in May so he will tell me his opinion. But I am tempted to get on at .25 of fin and break the ice. I am hoping that with a healthy lifestyle even if I get sides they won't be irreversible, that my hormonal system won't crash beyond repair. I don't smoke, drink or do any kind of drugs, I am trying to be vegeterian/vegan, eating a lot of fruits and healthy food. My only problem is that I don't sleep at night and that can mess up with your hormones since some hormones are mostly being produces in the body at night while we are asleep, so I will have to ditch that unhealthy habit as well. I am working out in the gym but I will start even more and do cardio like running just to make sure.

The reason I am confident I won't go slick bald is that I inherited the hairline and the forehead and the mbp from my paternal grandfather who had big hairline recession like Vincent Price but never went beyond Norwood 3 or 3V, I am not sure about his vertex. My grandfather on my mother side still has hair in his 80's.

My grandfather when he was 28 years old:

http://s17.postimg.org/mutohuawr/Picture_110.jpg (http://postimg.org/image/mutohuawr/)

In his thirties:

http://s17.postimg.org/8ja6cxsqj/Picture_114.jpg (http://postimg.org/image/8ja6cxsqj/)

Not sure how old he is on both of these but he is young on the smaller:

http://s17.postimg.org/pfz95d0aj/Picture_116_1.jpg (http://postimg.org/image/pfz95d0aj/)

And this is when he was older:

http://s15.postimg.org/c3512pqxj/Picture_108.jpg (http://postimg.org/image/c3512pqxj/)

http://s15.postimg.org/8zzpllml3/Picture_109.jpg (http://postimg.org/image/8zzpllml3/)

http://s15.postimg.org/6he0kx0uv/Picture_105_1.jpg (http://postimg.org/image/6he0kx0uv/)

That's why I was hoping that I might get away without fin, just with HT for the front and minox for the vertex.

04-12-2015, 01:15 AM
It's not irreversible ED that worries me but irreversible brain fogs, anxiety and symptoms of derealization.

People seem to put the blame on fin, but most of these symtoms you describe are caused from depression. Hairloss or MPB will cause depression in some people. Fin is the only thing that will save your hair, minox is usually a waste of time especially without fin.